Discussions that mention synthroid

Hair Loss / Alopecia board


First let me say that this board has been a godsend. I was diagnosed with Hashi's several months ago, and I have learned so much about this disease by reading your posts. Thank you, thank you, thank you!

For the past couple of weeks, my hair has been falling out fast. Is hair loss a symptom of hypothyroidism, or a side effect of the meds? I'm on Synthroid, started at 50mcg, then 75, now at 88 mcg for past two weeks. The hair loss seems to have begun about the same time I upped meds to 88 mcg. I have a great doc who told me when I was diagnosed that the target is to get my TSH to around 1 or 2 (now down to 5.2 from 53). Is the hair loss a common thing, or something I should report to doc?

Also, each time the dose is upped, I have a week or so of alternating hot/cold flashes. Does anyone else go through this.

Appreciate any help.